Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 123, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Dec 11, 2021, 1:49 AM CST for Christian County, Todd County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 1:49 AM CST (07:49 UTC)
- Expired
- Dec 11, 2021, 2:15 AM CST
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 6 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 6:21 PM CST | Tornado Watch | SPC | 10 hr |
| Dec 10, 11:03 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
515
WUUS53 KPAH 110749
SVRPAH
KYC047-219-110815-
/O.NEW.KPAH.SV.W.0123.211211T0749Z-211211T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
Issued by National Weather Service Springfield MO
149 AM CST Sat Dec 11 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southeastern Christian County in south central Kentucky...
Todd County in south central Kentucky...
* Until 215 AM CST.
* At 149 AM CST, a severe thunderstorm was located over Pembroke, or
near Oak Grove, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Oak Grove, Elkton, Guthrie, Pembroke, Trenton, Fort
Campbell, Justice, Allensville and Allegre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CST for south central
Kentucky.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3664 8706 3664 8755 3679 8754 3701 8706
3676 8705
TIME...MOT...LOC 0749Z 252DEG 50KT 3673 8736
HAIL...1.00IN
WIND...60MPH
$$
Cramer1 follow-up statement
998
WWUS53 KPAH 110813
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
Issued by National Weather Service Springfield MO
213 AM CST Sat Dec 11 2021
KYC047-219-110823-
/O.EXP.KPAH.SV.W.0123.000000T0000Z-211211T0815Z/
Christian KY-Todd KY-
213 AM CST Sat Dec 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN AND
TODD COUNTIES WILL EXPIRE AT 215 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 500 AM CST for south central
Kentucky.
LAT...LON 3664 8706 3664 8755 3679 8754 3701 8706
3676 8705
TIME...MOT...LOC 0813Z 252DEG 50KT 3680 8708
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 11:51 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 10, 11:51 PM CST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Paducah KY Issued by National Weather Service Springfield MO 1151 PM CST Fri Dec 10 2021 .UPDATE... Issued at 630 PM CST Fri Dec 10 2021 Updated aviation discussion. && .SHORT TERM...(Tonight through Saturday night) Issued at 1250 PM CST Fri Dec 10 2021 Shortwave energy out over the south central Plains will continue ENE toward the area through sunset, and provide the initial focus for scattered convection, especially from 4 or 5 pm to 7 p.m. The short range hi-res guidance continues to be more and more bullish on scattered severe storms, likely Supercells in some cases. Looking at what the models are depicting, this event seems to compare favorably to 2/28/17 and 11/17/13 (Perryville, Crossville and Brookport). So the concern for significant severe including strong tornadoes is elevated. The shear and instability are more than adequate, and in some of the data, slightly stronger. Anomalously high dew point air is over the area, serving to lower LCL's coupled with increasing SRH and MLCAPE values over the next several hours. The activity will continue tonight, coming in a couple of rounds. Scattered activity initially into the evening hours, that may be followed by slightly more organization in a linear fashion toward midnight and beyond (especially west KY). Outside of the convection, we may see near Wind Advisory level winds at times, SSW gusts 30 to 40 mph tonight. Will hold for now on a headline given it's borderline and with all that's going on. Precip will be mostly over by Saturday, with decreasing cloud cover, and steady or falling temperatures (back into the 40s) in the wake of a strong cold front. .LONG TERM...(Sunday through Friday) Issued at 153 PM CST Fri Dec 10 2021 A large 500 mb ridge will encompass much of the central and eastern US early next week. Dry conditions are expected through Wednesday, with a slow warming trend. Highs will rise from around 50 on Sunday to around 70 on Wednesday. The records for Wednesday may be threatened, depending on how much if any sunshine occurs. The ecmwf ensemble situational awareness table shows the ensemble mean max temps for Wed are in the 99th percentile of the 20-year model climate. The following are the records for Wed... Record Highs for Wednesday: PAH.. 71 (1984) EVV.. 70 (1933) CGI.. 69 (1984) POF.. 73 (1933) MDH.. 74 (1933) Beyond Wednesday, a cold front will sag southeast across our region as a 500 mb shortwave rides over the northern part of the ridge. This cold front will be accompanied by a chance of showers. Some thunder cannot be ruled out, but the system track will be far to our north across Minnesota. 500 mb heights will remain anomalously high even during and after the passage of the shortwave. The weakening cold front will be weakening and slowing down, possibly stalling just to our south Friday. There is really not a strong model signal for significant rainfall, given the persistence of the sub-tropical ridge over the southern half of the US. && .AVIATION... Issued at 1145 PM CST Fri Dec 10 2021 Rounds of thunderstorms will continue to move east through the area ahead of a cold front that will move through late tonight into early Saturday morning. Winds will continue to be gusty while turning out of the west and northwest behind the front. Expect VFR conditions behind the front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && AVIATION...WFO SGF
Hazardous weather outlook, Dec 10, 6:36 PM CST, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 636 PM CST Fri Dec 10 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-120045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 636 PM CST Fri Dec 10 2021 ...Organized Outbreak of Severe Thunderstorms and Tornadoes Tonight... This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Tornado Watches are in effect for western Kentucky, southeast Missouri, southern Illinois, and southwest Indiana. Thunderstorms are expected to increase in coverage and intensity through this evening. The main hazards will be damaging winds and tornadoes, including the potential for a couple of strong, destructive tornadoes. Numerous storms will continue through the overnight hours across southwest Indiana and the rest of western Kentucky. Conditions will be favorable for damaging winds and tornadoes along a broken line of storms, and a couple long-track tornadoes are possible. Outside of thunderstorms, strong gradient non-thunderstorm wind gusts of 30 to 40 mph are possible into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. MY/CN
In the hours before
Local storm report, Dec 10, 9:49 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
949 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TORNADO MAYFIELD 36.74N 88.64W
12/10/2021 GRAVES KY BROADCAST MEDIA
MAJOR DAMAGE REPORTED IN MAYFIELD. NO
FURTHER DETAILS AVAILABLE AT THIS TIME.
&&
DWSSpecial weather statement, Dec 11, 12:37 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
Issued by National Weather Service Springfield MO
1237 AM CST Sat Dec 11 2021
ILZ076>078-083-INZ081-085-110715-
White IL-Edwards IL-Wayne IL-Wabash IL-Posey IN-Gibson IN-
1237 AM CST Sat Dec 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE...EASTERN
WAYNE...WABASH...EDWARDS...WESTERN GIBSON AND NORTHERN POSEY COUNTIES
UNTIL 115 AM CST...
At 1237 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Parkersburg to 6 miles west of Albion to
near Norris City. Movement was east at 70 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mount Carmel, Carmi, Albion, Grayville, Lancaster, Owensville,
Poseyville, West Salem, New Harmony, Crossville, Cynthiana,
Allendale, Bellmont, Bone Gap, Keensburg, Griffin, Maunie, Browns,
Golden Gate and Phillipstown.
A Tornado Watch remains in effect until 200 AM CST for south central
and southeastern Illinois...and southwestern Indiana. A Tornado Watch
also remains in effect until 500 AM CST for south central and
southeastern Illinois...and southwestern Indiana.
LAT...LON 3857 8814 3857 8766 3854 8767 3850 8765
3847 8775 3845 8773 3842 8774 3843 8767
3846 8765 3844 8763 3817 8767 3817 8769
3809 8770 3798 8826 3860 8821 3860 8815
TIME...MOT...LOC 0637Z 247DEG 61KT 3856 8815 3834 8817 3800 8823
RothsteinLocal storm report, Dec 11, 1:18 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
118 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TORNADO 1 WSW LAFAYETTE 36.65N 87.67W
12/11/2021 CHRISTIAN KY PUBLIC
POSSIBLE TORNADO JUST SOUTHWEST OF
LAFAYETTE.
&&Local storm report, Dec 11, 1:38 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
138 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TORNADO 1 NNW MORTONS GAP 37.26N 87.48W
12/10/2021 HOPKINS KY TRAINED SPOTTER
POSSIBLE RAIN WRAPPED TORNADO BETWEEN
MORTONS GAP AND EARLINGTON.
&&
RSTLocal storm report, Dec 11, 1:41 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
141 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM TSTM WND DMG 3 NNE MORTONS GAP 37.28N 87.46W
12/10/2021 HOPKINS KY TRAINED SPOTTER
SEMI AND CARS FLIPPED OFF INTERSTATE 69 NEAR
EARLINGTON.
&&
RSTLocal storm report, Dec 11, 1:43 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
143 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 2 WNW BENTON 36.87N 88.39W
12/10/2021 MARSHALL KY TRAINED SPOTTER
A MOBILE HOME ON JACKSON SCHOOL ROAD WAS
COMPLETELY DESTROYED. A NEARBY GARAGE WAS
SWEPT OFF ITS FOUNDATION. POSSIBLE TORNADO.
&&
DBThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:12 PM CST | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 48 min |
| Dec 10, 8:19 PM CST | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 41 min |
| Dec 10, 8:26 PM CST | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 34 min |
| Dec 10, 8:29 PM CST | Tornado Warning | PAH | Fulton, Hickman | 61 min |
| Dec 10, 8:48 PM CST | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 42 min |
| Dec 10, 9:05 PM CST | Tornado Warning | PAH | Graves, Marshall | 40 min |
| Dec 10, 9:21 PM CST | Severe Thunderstorm Warning | PAH | Ballard | 39 min |
| Dec 10, 9:25 PM CST | Tornado Warning | PAH | McLean, Muhlenberg | 20 min |
| Dec 10, 9:26 PM CST | Tornado Warning | PAH | Graves | 9 min |
| Dec 10, 9:40 PM CST | Tornado Warning | PAH | Graves, Livingston, Lyon, Marshall | 50 min |
| Dec 10, 9:45 PM CST | Tornado Warning | PAH | Marshall | 15 min |
| Dec 10, 9:49 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 41 min |
| Dec 10, 10:09 PM CST | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Lyon | 51 min |
| Dec 10, 10:17 PM CST | Tornado Warning | PAH | Caldwell | 13 min |
| Dec 10, 10:30 PM CST | Tornado Warning | PAH | Crittenden, Livingston | 45 min |
| Dec 10, 10:31 PM CST | Tornado Warning | PAH | Caldwell, Hopkins | 29 min |
| Dec 10, 10:36 PM CST | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 39 min |
| Dec 10, 10:44 PM CST | Tornado Warning | PAH | Hopkins, Muhlenberg | 31 min |
| Dec 10, 10:58 PM CST | Tornado Warning | PAH | McLean, Muhlenberg | 17 min |
| Dec 10, 11:11 PM CST | Severe Thunderstorm Warning | PAH | Crittenden, Hopkins, Union, Webster | 36 min |
| Dec 10, 11:17 PM CST | Tornado Warning | PAH | Webster | 28 min |
| Dec 10, 11:37 PM CST | Tornado Warning | PAH | Daviess, Henderson, McLean, Webster | 34 min |
| Dec 10, 11:40 PM CST | Tornado Warning | PAH | Calloway | 15 min |
| Dec 11, 12:03 AM CST | Tornado Warning | PAH | Christian, Trigg | 42 min |
| Dec 11, 12:29 AM CST | Tornado Warning | PAH | Todd | 21 min |
| Dec 11, 1:46 AM CST | Flash Flood Warning | PAH | Calloway, Christian, Todd, Trigg | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.